Ozempic is the trade name for a prescription drug containing the active substance semaglutide. It is an injectable antidiabetic drug used to improve blood sugar control in adults with type 2 diabetes.
The semaglutide in Ozempic acts as a glucagon-like peptide type 1 (GLP-1) receptor agonist, which means it mimics the action of a natural hormone in the body called GLP-1. GLP-1 helps to regulate blood glucose levels. by stimulating insulin release in the pancreas and reducing glucose production in the liver. Also delays the emptying of the stomachwhich helps to reduce glycemia peaks after meals. In other words, it helps regulate blood sugar levels.
Ozempic is administered once a week by subcutaneous injection and is used in conjunction with proper diet and exercise to help control blood sugar levels. It can also help reduce the risk of diabetic complications, such as heart disease, kidney disease and blindness. As with any medication, it is important to follow doctors’ instructions and read the package insert carefully before using Ozempic.
Among its most common side effects are. nausea, heaviness, diarrhea, constipation, flatulence and gastroesophageal reflux.. Vomiting may also occur.
These effects are usually transient (disappear within a few days to a few weeks).
Side effect not contemplated.
But there is a side effect that is not in the drug’s package inserts that can appear if the drug is used improperly. Or even if it is done properly, as several plastic surgeons have warned.
This is the case of Oren Teppera New York plastic surgeon who alerts on the ‘The New Yort Times’ that it is common for key areas of the face to deflate with weight loss, making the face look more aged. “When it comes to facial aging, fat is often more friend than foe,” he asserts. “”Weight loss may turn back your biological age, but it tends to turn your facial clock forward,”” he adds.
Cases in consultation
“I see it every day in my office,” she says Paul Jarrod Franka New York dermatologist, who claims to have coined the term ‘Ozempic face’. And he tells the New Yorker that when a woman comes to his office who is suddenly super thin and now needs a filler, he asks her how long she has been taking Ozempic and she is usually right.
The same thing, and in the same newspaper, the dermatologist explains. Dhaval Bhanusali. “In general, these are people in their 40s and 50s who are losing significant amounts of weight and are concerned about facial aging and sagging that occurs as a result.”
Unfortunately, and as these experts comment, the only way to achieve back to the original appearance is with surgery, Botox or some similar type of filler. As always happens when you lose weight in an abnormally fast way, or even if it is done in a slow and controlled way. Because, as the saying goes, “balloons have no wrinkles”.